We're Here to Help 720.891.4657

We're Here to Help   720.891.4657

As an essential healthcare provider, We are open and supporting those in need of addiction treatment at all locations. Learn More.

The Signs of Fentanyl Addiction and How to Get Your Loved One Help

A bottle of opioids and fentanyl spilled onto a table.
Fentanyl is an extremely dangerous drug that can lead to overdose and death. It’s important to learn the signs of fentanyl addiction and seek help immediately.

In the right hands and under the right circumstances, fentanyl is a beneficial drug that can prevent people from feeling excruciating pain. For example, fentanyl patches can help ease chronic pain or bring about relief for people suffering from cancer.

But in the wrong hands, fentanyl can be deadly. Fentanyl is a synthetic opioid that is up to 100 times more potent than morphine, which makes it an extremely powerful drug that can easily trigger overdose and death. In fact, overdoses from synthetic opioids like fentanyl increased nearly 50 percent from 2016 to 2017.

And in many heartbreaking overdose cases, people struggling with addiction don’t even realize they’re taking fentanyl because it’s mixed into their heroin or cocaine.

If you suspect your spouse, sibling, parent or other loved one is struggling with addiction, there’s good reason to fear fentanyl. But there are warning signs you can look out for that can help you identify your loved one’s addiction and get them help before it’s too late.

Signs of Fentanyl Addiction

If your loved one is abusing fentanyl (knowingly or unknowingly), the symptoms are going to look very similar to those of a heroin addiction.

For example, fentanyl provides an incredible sense of euphoria, just like heroin does. If you sense that your loved one is taking fentanyl, try to identify if they’re high or not. If your loved one usually complains about severe chronic pain and is no longer doing so because they feel so good and relaxed, it could mean they’re taking fentanyl.

Other common signs of fentanyl abuse include:

  • Slowed breathing. Fentanyl, like any opioid, slows down the respiratory system to the point where your loved one stops breathing.
  • Drowsiness. If your loved one is abusing fentanyl, they may show extreme signs of drowsiness that they can’t control.
  • Mellowness. Feeling mellow isn’t a sure-fire sign that your loved one is abusing fentanyl, but it may be an additional indication if they seem high and their breathing is slowed.
  • Dizziness. Is your loved one feeling dizzy for no other apparent reason and they’re showing some of the other symptoms already mentioned above? In that case, they may be struggling with fentanyl addiction.
  • Nausea and vomiting. Similar to many of the symptoms already mentioned, nausea and vomiting alone don’t immediately mean your loved one is addicted to fentanyl. But if you notice that they’re sick and exhibiting other fentanyl addiction symptoms, it’s time to seek help.

View Photos Of Our New Ranch

What to Do if Your Loved One Overdoses on Fentanyl

Fentanyl overdose is so scary because unlike a heroin overdose that can take a few minutes to occur, this type of overdose can happen immediately, especially when fentanyl is injected directly into the body.

To catch a fentanyl overdose, look for the following symptoms:

  • Blue lips
  • Shallow to no breathing
  • Gurgling sounds from their breathing
  • Seizures
  • Foaming at the mouth
  • Unresponsiveness

If you suspect your loved one has overdosed on fentanyl, you need to call 911 right away. First responders will be able to respond immediately to your call, try to reverse the effects of the overdose and get your loved one to the hospital for further treatment and care.

Unfortunately, there isn’t always time for first responders to get to your loved one’s location. If your loved one is abusing fentanyl or another opioid like heroin, Naloxone is important to have on hand. Naloxone is a safe and highly effective drug that can prevent your loved one from suffering a fatal opioid overdose. Make sure to keep Naloxone close by if you think your loved one is abusing fentanyl.

And if your loved one is suffering from addiction to fentanyl or another opioid, it’s crucial that you help them get addiction treatment as soon as possible. Only a credible addiction treatment center like The Raleigh House can help your loved one detox and get off fentanyl before it’s too late.

Get Your Loved One Effective, Life-Saving Treatment at The Raleigh House

Are you afraid your loved one is going to overdose on fentanyl, either knowingly or when they take their next hit of heroin or cocaine? At The Raleigh House, we can help your loved one get off that destructive and dangerous path.

We leverage an effective, evidence-based approach to treatment with a continuum of care that starts at detox and ends with outpatient treatment and sober living. Your loved one will start at our wellness lodge outside of Denver called The Ranch for detox and residential treatment, then transition back to the city for outpatient treatment to learn how to live life without fentanyl and opioid use.

Don’t wait another day if you believe your loved one is abusing fentanyl. For help, fill out our form or contact us now to get in touch with one of our friendly admissions team members.

Call Now: 720-891-4657

Related Posts

CBD Products or Painkillers? The Effects CBD Can Have on Pain

The Differences Between Morphine and Heroin

How to Date a Recovering Heroin Addict

Downloadable Guide:

The 3 Stages of Addiction Relapse

Copyright © 2020 The Raleigh House LLC. All rights reserved.

Have questions? We're here to help

720.891.4657